Alert archive / New York / Gale Warnings in 2009

Gale Warning 34, NWS New York, NY

December 28, 2009

NWS New York, NY issued this gale warning at Dec 28, 2009, 4:08 AM EST. It took effect at Dec 28, 2009, 6:00 PM EST. It was in force for 29 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 28, 2009, 4:08 AM EST (09:08 UTC)
In effect from
Dec 28, 2009, 6:00 PM EST
Expired
Dec 29, 2009, 11:10 PM EST
In force
29 hr
Issued by
NWS New York, NY

The text

As transmitted, in the capitals the NWS used until 2016.

466 
WHUS71 KOKX 280908
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
408 AM EST MON DEC 28 2009

...COLD FRONTAL PASSAGES WILL INCREASE WIND SPEEDS...

.A COLD FRONT WILL PASS ACROSS THE AREA THIS MORNING AND WILL
INCREASE WINDS TO SMALL CRAFT ADVISORY LEVELS. THE PASSAGE OF A
SECOND FRONT TONIGHT WILL INCREASE WINDS TO GALE FORCE.

ANZ350-353-355-282115-
/O.CON.KOKX.SC.Y.0106.000000T0000Z-091228T2300Z/
/O.UPG.KOKX.GL.A.0034.091228T2300Z-091229T2300Z/
/O.NEW.KOKX.GL.W.0034.091228T2300Z-091230T0500Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
408 AM EST MON DEC 28 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...
...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT EST
TUESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT EST TUESDAY
NIGHT. THE GALE WATCH IS NO LONGER IN EFFECT. A SMALL CRAFT
ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. 

WIND SPEEDS WILL INCREASE LATE THIS MORNING IN THE WAKE OF A
COLD FRONT WITH WINDS GUSTING TO 25 TO 30 KT. WINDS WILL INCREASE
TO GALES TONIGHT IN THE WAKE OF AN ARCTIC COLD FRONT. WINDS ON
TUESDAY MORNING WILL GUST UP TO 45 KT WITH STORM FORCE POSSIBLE.
THE GALE FORCE WINDS SHOULD GRADUALLY SUBSIDE TUESDAY NIGHT.

ROUGH SEAS ARE EXPECTED THROUGH THE PERIOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-335-338-340-345-282115-
/O.CON.KOKX.SC.Y.0106.091228T1500Z-091228T2300Z/
/O.UPG.KOKX.GL.A.0034.091228T2300Z-091229T2300Z/
/O.NEW.KOKX.GL.W.0034.091228T2300Z-091230T0500Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
408 AM EST MON DEC 28 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 6 PM EST THIS EVENING...
...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT EST
TUESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT EST TUESDAY
NIGHT. THE GALE WATCH IS NO LONGER IN EFFECT. A SMALL CRAFT
ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EST
THIS EVENING. 

WIND SPEEDS WILL INCREASE LATE THIS MORNING IN THE WAKE OF A COLD
FRONT WITH WINDS GUSTING TO 25 TO 30 KT. WINDS WILL INCREASE TO
GALES TONIGHT IN THE WAKE OF AN ARCTIC COLD FRONT. WINDS ON
TUESDAY MORNING WILL GUST UP TO 45 KT WITH STORM FORCE POSSIBLE.
THE GALE FORCE WINDS SHOULD GRADUALLY SUBSIDE TUESDAY NIGHT. SEAS
ON LONG ISLAND SOUND WILL LIKELY BUILD TO 5 TO 8 FT BY TUESDAY
MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
6 follow-up statements
086 
WHUS71 KOKX 282047
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
347 PM EST MON DEC 28 2009

...GALE FORCE WINDS ON THE WATERS...

.AN ARCTIC FRONT WILL MOVE THROUGH THE REGION TONIGHT...AND THE
COMBINATION OF A TIGHT PRESSURE GRADIENT AND STRONG COLD AIR
ADVECTION WILL INCREASE WINDS FROM SMALL CRAFT ADVISORY LEVEL TO
GALE FORCE ON THE WATERS.

ANZ330-335-338-340-345-350-353-355-291100-
/O.CON.KOKX.SC.Y.0106.000000T0000Z-091228T2300Z/
/O.CON.KOKX.GL.W.0034.091228T2300Z-091230T0500Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
347 PM EST MON DEC 28 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TUESDAY
NIGHT...

A GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TUESDAY
NIGHT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST
THIS EVENING. 

WIND SPEEDS OF 25 TO 30 KT WILL INCREASE TO GALES TONIGHT AFTER
THE PASSAGE OF AN ARCTIC COLD FRONT. WINDS ON TUESDAY MORNING
WILL GUST UP TO 45 KT. AN OCCASIONAL GUST TO STORM FORCE IS POSSIBLE.
THE GALE FORCE WINDS SHOULD GRADUALLY SUBSIDE TUESDAY NIGHT. SEAS
ON LONG ISLAND SOUND WILL LIKELY BUILD TO 4 TO 7 FT BY TUESDAY
MORNING....AND 9 TO 11 FT ON THE OCEAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MPS
221 
WHUS71 KOKX 290853
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
353 AM EST TUE DEC 29 2009

...GALE FORCE WINDS ON THE WATERS...

.STRONG NORTHWEST FLOW BEHIND AN ARCTIC COLD FRONT WILL RESULT IN
GALE FORCE WINDS ACROSS ALL OF THE COASTAL WATERS TODAY. THE GALES
WILL DIMINISH FROM WEST TO EAST TONIGHT.

ANZ330-335-338-340-345-350-353-355-292100-
/O.CON.KOKX.GL.W.0034.000000T0000Z-091230T0500Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
353 AM EST TUE DEC 29 2009

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

A GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. 

GALE FORCE WINDS CAN BE EXPECTED TODAY BEHIND THE PASSAGE OF AN
ARCTIC COLD FRONT. SEAS WILL BUILD TO 4 TO 7 FT ON THE SOUND AND
UP TO 12 FT ON THE OCEAN.

THE GALES WILL DIMINISH FROM WEST TO EAST TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

JMC
920 
WHUS71 KOKX 291454
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
954 AM EST TUE DEC 29 2009

...GALE FORCE WINDS ON THE WATERS...

.GALE FORCE WINDS WILL CONTINUE ACROSS ALL OF THE COASTAL WATERS
TODAY. THE GALES WILL DIMINISH FROM WEST TO EAST TONIGHT.

ANZ330-335-338-340-345-300300-
/O.CON.KOKX.GL.W.0034.000000T0000Z-091230T0500Z/
/O.NEW.KOKX.LO.Y.0009.091229T1500Z-091229T2200Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
954 AM EST TUE DEC 29 2009

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
...LOW WATER ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A LOW WATER
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. A
GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. 

GALE FORCE WINDS WILL CONTINUE INTO THIS EVENING. SEAS WILL
CONTINUE TO RUN 4 TO 8 FT ON THE SOUND AND UP TO 12 FT ON THE
OCEAN.

THE GALES WILL DIMINISH FROM WEST TO EAST TONIGHT.

TIDAL DEPARTURES WILL RUN 2 TO 3 FEET BELOW MLLW AROUND THE TIMES
OF LOW TIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. 

A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE
SIGNIFICANTLY BELOW AVERAGE. MARINERS SHOULD USE EXTREME CAUTION
AND TRANSIT AT THE SLOWEST SAFE NAVIGABLE SPEED TO MINIMIZE
IMPACT.

&&

$$

ANZ350-353-355-300300-
/O.CON.KOKX.GL.W.0034.000000T0000Z-091230T0500Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
954 AM EST TUE DEC 29 2009

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

A GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. 

GALE FORCE WINDS WILL CONTINUE INTO THIS EVENING. SEAS WILL
CONTINUE TO RUN UP TO 12 FT ON THE OCEAN.

THE GALES WILL DIMINISH FROM WEST TO EAST TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
275 
WHUS71 KOKX 292117
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
417 PM EST TUE DEC 29 2009

...GALE FORCE WINDS ON THE WATERS...

.GALE FORCE WINDS WILL DIMINISH FROM WEST TO EAST TONIGHT AS HIGH
PRESSURE BUILDS INTO THE REGION.

ANZ330-335-338-340-345-300500-
/O.EXT.KOKX.LO.Y.0009.000000T0000Z-091229T2300Z/
/O.CON.KOKX.GL.W.0034.000000T0000Z-091230T0500Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
417 PM EST TUE DEC 29 2009

...LOW WATER ADVISORY NOW IN EFFECT UNTIL 6 PM EST THIS EVENING...
...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THE LOW WATER ADVISORY IS NOW IN EFFECT UNTIL 6 PM EST THIS
EVENING. A GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT. 

GALE FORCE WINDS WILL CONTINUE INTO THIS EVENING. SEAS WILL
CONTINUE TO RUN 5 TO 9 FT ON THE SOUND.

THE GALES WILL DIMINISH FROM WEST TO EAST THIS EVENING...WITH SEAS
SUBSIDING AS WELL.

TIDAL DEPARTURES WILL RUN 2 TO 2 1/2 FEET BELOW MLLW AROUND THE
TIMES OF LOW TIDE EARLY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE
SIGNIFICANTLY BELOW AVERAGE. MARINERS SHOULD USE EXTREME CAUTION
AND TRANSIT AT THE SLOWEST SAFE NAVIGABLE SPEED TO MINIMIZE
IMPACT.

&&

$$

ANZ350-353-355-300500-
/O.CON.KOKX.GL.W.0034.000000T0000Z-091230T0500Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
417 PM EST TUE DEC 29 2009

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

A GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. 

GALE FORCE WINDS WILL CONTINUE INTO THIS EVENING. SEAS WILL
CONTINUE TO RUN UP TO 12 FT ON THE OCEAN.

THE GALES WILL DIMINISH FROM WEST TO EAST THIS EVENING...WITH
SEAS SUBSIDING AS WELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
019 
WHUS71 KOKX 292313
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
613 PM EST TUE DEC 29 2009

...GALE FORCE WINDS ON THE WATERS...

.GALE FORCE WINDS WILL DIMINISH FROM WEST TO EAST TONIGHT AS HIGH
PRESSURE BUILDS INTO THE REGION.

ANZ330-335-338-340-345-300500-
/O.EXP.KOKX.LO.Y.0009.000000T0000Z-091229T2300Z/
/O.CON.KOKX.GL.W.0034.000000T0000Z-091230T0500Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
613 PM EST TUE DEC 29 2009

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

A GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT.

GALE FORCE WINDS WILL CONTINUE INTO THIS EVENING. SEAS WILL
CONTINUE TO RUN 4 TO 8 FT ON THE SOUND.

THE GALES WILL DIMINISH FROM WEST TO EAST THIS EVENING...WITH
SEAS SUBSIDING AS WELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ350-353-355-300500-
/O.CON.KOKX.GL.W.0034.000000T0000Z-091230T0500Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
613 PM EST TUE DEC 29 2009

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

A GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. 

GALE FORCE WINDS WILL CONTINUE INTO THIS EVENING. SEAS WILL
CONTINUE TO RUN UP TO 11 FT ON THE OCEAN.

THE GALES WILL DIMINISH FROM WEST TO EAST THIS EVENING...WITH
SEAS SUBSIDING AS WELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
612 
WHUS71 KOKX 300410
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1110 PM EST TUE DEC 29 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST WEDNESDAY...

.WINDS AND SEAS WILL GRADUALLY DIMINISH FROM WEST TO EAST OVERNIGHT AS
HIGH PRESSURE BUILDS INTO THE REGION.

ANZ330-335-338-340-345-350-353-355-301200-
/O.CAN.KOKX.GL.W.0034.000000T0000Z-091230T0500Z/
/O.NEW.KOKX.SC.Y.0107.091230T0410Z-091230T1200Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1110 PM EST TUE DEC 29 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST WEDNESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST WEDNESDAY. THE GALE
WARNING HAS BEEN CANCELLED.

WINDS WILL CONTINUE TO GUST OVER 25 KT INTO THE EARLY MORNING
HOURS. SEAS WILL CONTINUE TO RUN 4 TO 6 FT ON THE SOUND...AND UP
TO 9 FT ON OCEAN WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this gale warning went out at Dec 28, 1:13 AM EST, 2 hours 55 minutes earlier.

Area forecast discussion, Dec 28, 1:13 AM EST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
113 AM EST MON DEC 28 2009

.SYNOPSIS...
THE WEATHER TURNS PROGRESSIVELY COLDER STARTING MONDAY MORNING WITH
THE PASSAGE OF THE FIRST OF TWO COLD FRONTS AND SOME LIGHT MORNING
PRECIPITATION. TUESDAY IS A BLUSTERY AND COLD DAY IN THE WAKE THE
SECOND FRONT WHICH IS ARCTIC IN NATURE. HIGH PRESSURE THEN BUILDS
IN FOR WEDNESDAY AND THURSDAY BEFORE A COASTAL STORM POSSIBLY
APPROACHES FOR THE START OF THE NEW YEAR.

&&

.NEAR TERM /THROUGH TODAY/...
CLIPPER SYSTEM AHEAD OF UPPER VORT MAX OVER OHIO THIS EVENING
WILL TRACK JUST NORTH OF THE REGION MON MORNING. INCREASING CLOUDS
OVERNIGHT WITH LIGHT SNOW POSSIBLE ACROSS FAR NW ZONES JUST
BEFORE 7AM.

INTERIOR VALLEYS AND PINE BARRENS WILL RADIATIVELY COOL INTO THE
UPPER 20S THIS EVENING...BEFORE CLOUDS INCREASE AFTER MIDNIGHT AND
CAUSE TEMPS TO HOLD OR EVEN INCREASE SLOWLY LATE TONIGHT WITH
SOUTHERLY FLOW PICKING UP AHEAD OF APPROACHING LOW. OTHERWISE
TEMPS EXPECTED TO HOLD ABOVE FREEZING ALONG THE COAST.

&&

.SHORT TERM /TONIGHT THROUGH WEDNESDAY/...
CLIPPER TRACKING TO NORTH OF THE REGION BLASTS ITS COLD FRONT
THROUGH THE REGION IN THE MORNING WITH ALL PCPN ENDING BY AROUND
NOON. QPF IS GENERALLY LIGHT IN ALL MODELS...BUT TIMING IN THE
MORNING AND WITH TEMPS BELOW FREEZING ACROSS THE INTERIOR THIS
WILL LIKELY CAUSE SOME TRAVEL PROBLEMS. INTERIOR LOWER HUDSON
VALLEY AND INTERIOR SW CONN COULD PICK UP A QUICK HALF INCH...WITH
A COATING ACROSS INTERIOR SE CONN.

THERE IS ALSO A LOW END CHANCE FOR A SNOW SQUALL JUST IN THE WAKE
OF THE COLD FRONT...WHICH COULD BRIEFLY BRING GUSTY WINDS AND VSBY
REDUCED TO 1/2 MILE OR SO. BEST CHANCE FOR THIS IS AGAIN ACROSS
NORTHERN ZONES.

A QUICK BURST OF SNOW SHOWERS POSSIBLE IN WAKE OF COLD FRONT
ACROSS CITY/COAST AS WELL...BUT WITH RELATIVELY MILD
TEMPS...EXPECTING LITTLE OR NO ACCUM.

OTHER CONCERN IS FOR FALLING TEMPERATURES IN THE WAKE OF COLD
FRONT PASSAGE WITH THE VERY STRONG COLD ADVECTION. DAYTIME HIGHS
WILL LIKELY BE REACHED BY AROUND MIDDAY...THEN SLOWLY FALLING
THROUGH THE AFTERNOON. HAVE ADJUSTED TEMPS DOWNWARD FOR TOMORROW
AFTERNOON. THERE IS A LOW END POTENTIAL FOR A FLASH FREEZE ACROSS
NORTHERN ZONES. DOTS SHOULD BE PREPARED TO TREAT SURFACES IN THE
NORTH IN THE MORNING AND POTENTIAL SPOTTY AREAS FOR COASTAL
CONN/NE NJ.

WILL ADDRESS THE WINTRY CONCERNS FOR THE NORTHERN ZONES IN THE HWO.

WINDS INCREASE WITH GUSTS TO 30 MPH WHICH SHOULD HELP DRY THINGS
OUT IN THE AFTERNOON

ARCTIC FRONT SPILLS IN LATE MONDAY NIGHT. COULD BE A FLAKE OR TWO
WITH IT...BUT TOO INSIGNIFICANT TO INCLUDE IN THE FCST.

TEMPS STAY IN THE 20S ON TUESDAY USING THE COLDER NAM MOS WHOS
BETTER VERTICAL RESOLUTION IS PROBABLY HANDLING THE ARCTIC AIR MASS
BEST.

WINDS APPROACH WIND ADVISORY WITH GUSTS AS HIGH AS 40 KT EXPECTED
ON TUESDAY.  WIND CHILLS IN THE SINGLE DIGITS.

HIGH PRESSURE FOR WEDNESDAY WITH TEMPS GETTING INTO THE LOWER 30S
FOR MOST LOCATIONS.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
FOCUS REMAINS ON A POTENTIAL LATE WEEK STORM.

SHRTWV CURRENTLY NEARING 25N/125W WILL CONTINUE EWD AND SPAWN LOW
PRES ALONG THE NRN GULF COAST BY WED/WED NGT. NRN STREAM TROF
AMPLIFIES AS THE PAC JET REACHES INTO THE CNTRL CONUS. THESE
INGREDIENTS WILL COME TOGETHER TO PRODUCE DEEPENING LOW PRES IN THE
REGION FRI INTO SAT.

GFS/ECMWF HAVE NOW EXCHANGED SOLNS. 12Z GFS IS ALMOST IDENTICAL TO
THE PREV 12Z ECMWF. ECMWF IS NOW CLOSE TO THE OLD GFS SOLN...HINTING
AT WEAKER WAVES OF LOW PRES IN SUCCESSION. BASED ON THE
PATTERN...FCST FOLLOWS A SOLN CLOSER TO THE 12Z GFS. GFS ALSO SHOWS
THE SAME OCCLUDED/STALLED PATTERN EVIDENCED BY YESTERDAY/S ECMWF
OVER THE WEEKEND.

FCST INCREASES POPS SLIGHTLY...INTO THE 40-50 PCT RANGE. THE TREND
HAS BEEN THAT THE DEEPER LOW SOLNS HAVE BEEN CLOSER TO THE
COAST...SO TRENDED TEMPS UP SLIGHTLY...ESPECIALLY ALONG THE COAST.
PCPN TYPE THEREFORE INCLUDES LESS SN...WITH WRN INTERIOR CT/LWR
HUDSON VALLEY AND NW INTERIOR NJ THE FAVORED SPOTS FOR SIG SNOWFALL
ATTM. MAINLY RA LI/E CSTL CT. METRO AND WRN COASTS ARE ON THE FENCE.

THIS SYSTEM IS STILL SEVERAL DAYS WAY...SO SIG CHANGES ARE POSSIBLE.

SHSN AND BLUSTERY OVER THE WEEKEND. FCST IS HEDGED TOWRDS THE
STALLED SOLN NE OF THE CWA. IF THE LOW IS MORE PROGRESSIVE...PERHAPS
SOME FLURRIES BUT STILL WINDY.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
INCREASING CLOUDS EARLY THIS MORNING AHEAD OF APPROACHING CLIPPER
SYSTEM.

COLD FRONT EXPECTED TO BRING A PERIOD OF LIGHT PCPN AHEAD...AND
SHORT LIVED BUT POTENTIALLY HEAVIER RAIN/SNOW SHOWERS ALONG AND
BEHIND IT...MAINLY NORTH AND WEST OF THE CITY TERMINALS.

HIGHEST LIKELIHOOD OF MVFR CONDS OR LOWER WILL BE ACROSS NORTHERN
TERMINALS BETWEEN 10Z AND 16Z IN SN/RA. IFR POSSIBLE AT KSWF BETWEEN
10Z AND 14Z IN LIGHT SNOW.

LOW CHANCE OF A SNOW SQUALL WITH GUSTY WESTERLY WINDS AND BRIEF
LIFR VSBY IN WAKE OF COLD FRONT FOR KSWF/KHPN BETWEEN 11Z AND 14Z.

BECOMING VFR WITH GUSTY NW WINDS IN WAKE OF COLD FRONT FROM W TO
E AFTER MIDDAY.

OUTLOOK 00Z MONDAY THROUGH FRIDAY...
MON NIGHT...STRONG NW WINDS IN WAKE OF ARCTIC FRONT LATE MON
NIGHT. TUE- WED...VFR WITH STRONG NW WINDS. THU...VFR
FRI...POSSIBLE SUB-VFR WITH MIXED PCPN AND INCREASING NE FLOW.

&&

.MARINE...
SEAS GRADUALLY SUBSIDING SEAS ON THE OCEAN THROUGH THE OVERNIGHT
WITH WINDS BELOW 20 KT.

COLD FRONTAL PASSAGE MONDAY MORNING RESULTS IN STRENGTHENING WNW
FLOW. SCA POSED FOR ALL WATERS FOR LATE MORNING ON. ARCTIC FRONT
PASSES LATE MONDAY NIGHT AND WILL INCREASE WINDS TO GALE FORCE.
GALE WATCH BEING ISSUED FOR MONDAY NIGHT...THOUGH DO NOT EXPECT
GALE FORCE TO MATERIALIZE UNTIL AFTER MIDNIGHT.

GALES WITH A POSSIBLY A STORM FORCE GUST...CONTINUE ON TUESDAY.

HIGH PRESSURE BUILDS IN FOR WEDNESDAY WITH SCA CONDITIONS LIKELY
ENDING IN THE AFTERNOON.

LONG TERM...
HIGH PRES OVER THE CSTL WATERS WED NGT IS FORCED NEWD INTO THE
GULF OF ME THU. LOW PRES WILL TRACK UP THE COAST THU NGT AND
FRI...THEN STALL N OF THE WATERS OVER THE WEEKEND.

LGT WINDS AND 1-3FT SEAS WED NGT AND THU. WINDS INCREASE TO SCA
LVLS BY FRI...HOWEVER 5 FT SWELL IS LIKELY ON THE OCEAN LATE THU
NGT IN ADVANCE OF THE LOW. SCA WILL RAMP UP TO GALES BY THE START
OF THE WEEKEND AS THE LOW INTENSIFIES. GALES WILL LIKELY CONTINUE
THRU SUN.

&&

.HYDROLOGY...
RIVER AND STREAMS IN OKX HSA HAVE CRESTED AND WILL CONTINUE TO
FALL.

NO SIGNIFICANT PCPN IS EXPECTED THOUGH WEDNESDAY.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...GALE WATCH FROM THIS EVENING THROUGH TUESDAY AFTERNOON FOR
     ANZ330-335-338-340-345-350-353-355.
     SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 6 PM EST THIS
     EVENING FOR ANZ330-335-338-340-345.
     SMALL CRAFT ADVISORY UNTIL 6 PM EST THIS EVENING FOR ANZ350-
     353-355.

&&
Hazardous weather outlook, Dec 27, 9:36 PM EST, 6 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NEW YORK NY
936 PM EST SUN DEC 27 2009

CTZ007>012-NJZ003>006-011-NYZ071>081-290245-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-
SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-
QUEENS-NASSAU-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
936 PM EST SUN DEC 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A COASTAL STORM COULD BRING A SIGNIFICANT SNOW TO AT LEAST PARTS
OF THE REGION STARTING NEW YEARS EVE INTO SATURDAY. THE
DEVELOPMENT...TRACK AND INTENSITY OF THIS POSSIBLE STORM ARE VERY
UNCERTAIN AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-290245-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
936 PM EST SUN DEC 27 2009

...GALE WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

GALES ARE ALSO POSSIBLE LATE IN THE WEEK DEPENDING ON THE
DEVELOPMENT AND TRACK OF A POSSIBLE COASTAL STORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005-006-NJZ002-NYZ067>070-290245-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-WESTERN PASSAIC-ORANGE-PUTNAM-
ROCKLAND-NORTHERN WESTCHESTER-
936 PM EST SUN DEC 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.
A CLIPPER SYSTEM WILL CROSS THE REGION LATE TONIGHT INTO MONDAY
MORNING WITH A PERIOD OF GENERALLY LIGHT SNOW DURING THE MORNING
RUSH. THERE IS A LOW END CHANCE OF A SNOW SQUALL WITH GUSTY WINDS
AND MODERATE SNOW REDUCING VISIBILITIES TO 1/2 MILE OR LESS DURING
THIS TIME...AS AN ASSOCIATED STRONG COLD FRONT CROSSES THE
REGION. GENERALLY LESS THAN 1/2 INCH OF TOTAL SNOWFALL IS EXPECTED
ACROSS THE REGION...BUT TRAVEL WILL LIKELY BE HAZARDOUS DUE TO
THE TIMING OF SNOW MONDAY MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A COASTAL STORM COULD BRING A SIGNIFICANT SNOW TO AT LEAST PARTS
OF THE REGION STARTING NEW YEARS EVE INTO SATURDAY. THE
DEVELOPMENT...TRACK AND INTENSITY OF THIS POSSIBLE STORM ARE VERY
UNCERTAIN AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Dec 28, 12:20 AM EST, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1220 AM EST MON DEC 28 2009

CTZ005>012-NJZ002>005-011-NYZ067>071-078>081-281100-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
1220 AM EST MON DEC 28 2009

CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL AT OR
BELOW FREEZING ACROSS PORTIONS OF THE REGION OVERNIGHT. THESE
SUB-FREEZING TEMPERATURES AND STILL MOIST ROADWAYS WILL CAUSE
PATCHY BLACK ICE FORMATION ON SOME AREA ROADWAYS. MOTORISTS ARE
ADVISED TO SLOW DOWN AND USE CAUTION TRAVELING
TONIGHT...PARTICULARLY ON SECONDARY ROADWAYS...BRIDGES AND
OVERPASSES.

Nearby

Gale Warnings in New York, 2009Every gale warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.